Georgia, 2001

Damaging Winds in Georgia, June 13, 2001

June 13, 2001 · NWS JAX · 5 events in 3 counties and zones

5 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$37,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 13, 12:45 PM EST, 2 hours 50 minutes earlier.

Area forecast discussion, Jun 13, 12:45 PM EST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
145 PM EDT WED JUN 13 2001

CURRENTLY...LINGERING BAND OF CONVECTION ACROSS EXTREME N FL AND S
GA. THE DIRECT EFFECTS OF ALLISON ON THIS BAND ARE WANING...AS
EVIDENCED IN THE VIS SAT PIX WHICH SHOW NEARLY CLOUD-FREE ATLC
WATERS E OF CWA. REMNANTS OF ALLISON APPEAR TO BE JUST E OF KCAE.

MODELS...MODELS SIMILAR WITH MOST NEARBY FEATURES...BUT PRECIP
FIELDS REALLY VARY. WILL BLEND MOS POPS WITH CLIMO FOR THIS FCST.
MOS TEMPS APPEAR TO BE SIMILAR AND SLIGHTLY ABOVE CLIMO. THIS MAKES
SENSE AS W TO SW SYNOPTIC FLOW CONTINUES AND SOME SUBSIDENCE ON
BACKSIDE OF LOW WARMS THE ATMOSPHERE.

PUBLIC...SUSPECT TOMORROW WILL ALMOST BE BACK TO NORMAL SUMMERTIME
PATTERN...BUT MAY REMAIN SOME ENHANCEMENT NEAR FL/GA LINE ALONG AXIS
OF PVA. LIGHTER GRADIENT FLOW AND LESS CLOUD COVER SHOULD LEAD TO AN
E COAST SEABREEZE THU...WITH FARTHEST INLAND PENETRATION OVER FL.
BEST POPS WILL PROBABLY BE NEAR THE NE FL COAST TOMORROW AFTN.

EXTENDED...MRF STILL SHOWS WEAK FRONT APPROACHING THE AREA DURING
THE WEEKEND. CURRENT PACKAGE LOOKS GOOD.

MARINE...ALTHO GUIDANCE LOOKS MARGINAL FOR DROPPING SCA OVER GA
WATERS UNTIL LATER TONIGHT...TREND HAS BEEN SLOW DECREASE IN WIND
SPEEDS AND WAVE HEIGHTS. BELIEVE A STRONGLY WORDED SCEC SHOULD COVER
THE SITUATION.

PRELIM...
AMG 71/92/70/92 3423
SSI 73/89/73/90 3423
JAX 73/92/72/93 3534
GNV 72/92/71/92 3423 31

.JAX...
.FL...NONE.
.GA...NONE.

PUBLIC/MARINE...CARROLL
AVIATION/FIRE...SHASHY

In the hours before

Special weather statement, Jun 13, 10:50 AM EST, 4 hours 45 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-132200-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1150 AM EDT WED JUN 13 2001

...SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON...

SHOWER AND THUNDERSTORM ACTIVITY IS NOT EXPECTED TO BE AS WIDE
SPREAD AS THAT EXPERIENCED OVER THE PAST SEVERAL DAYS. HOWEVER...
SCATTERED STORMS ARE AGAIN EXPECTED THIS AFTERNOON AND EVENING. MORE
NUMEROUS SHOWERS AND THUNDERSTORMS ARE ANTICIPATED FROM THE
OKEFENOKEE SWAMP TO THE SUWANNEE VALLEY AREA. DUE TO GUSTY WINDS JUST
ABOVE THE SURFACE AND MODERATE ATMOSPHERIC INSTABILITY...A FEW STORMS
MAY BECOME STRONG OR SEVERE.

MOVEMENT OF THE SHOWERS AND THUNDERSTORMS WILL BE TOWARD THE EAST TO
NORTHEAST AT 25 MPH. THE STRONGEST STORMS WILL PRODUCE FREQUENT
DEADLY LIGHTNING...GUSTY WINDS...AND HEAVY DOWNPOURS.

SPOTTER ACTIVATION MAY BE REQUESTED IF STRONG STORMS DEVELOP.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jeff Davis

When
June 13, 3:35 PM EST
Where
Jeff Davis County, Hazelhurst
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
31.867, -82.600

Large trees and power lines were blown down.

Thunderstorm Wind, Appling

When
June 13, 3:42 PM EST
Where
Appling County, Baxley
Property damage
$15,000
Reported by
EMERGENCY MANAGER
Coordinates
31.767, -82.350

Trees blown down. One home damaged.

Thunderstorm Wind, Appling

When
June 13, 4:00 PM EST
Where
Appling County, Baxley
Property damage
$4,000
Reported by
EMERGENCY MANAGER
Coordinates
31.767, -82.350

Large trees and power lines were blown down.

Thunderstorm Wind, Wayne

When
June 13, 4:15 PM EST
Where
Wayne County, Jesup
Property damage
$4,000
Reported by
LAW ENFORCEMENT
Coordinates
31.600, -81.883

Large trees and power lines were blown down.

Thunderstorm Wind, Wayne

When
June 13, 4:45 PM EST
Where
Wayne County, Odum
Property damage
$12,000
Reported by
EMERGENCY MANAGER
Coordinates
31.667, -82.033

Large trees and power lines were blown down on Gail Road. Roof blown off mobile home.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2001Every state in 2001This day in weather historyWarnings in Georgia, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5255597, 5255596, 5255598, 5255599, 5255600.